MAUDE Adverse Event Report: NEOMEND INC -2953195 PROGEL PLATINUM PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

NEOMEND INC -2953195 PROGEL PLATINUM PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, progel vial broke after user attempted to remove push rod.Review of the photo finds that one of the glass cartridges is broken at the proximal end where the push rod is inserted.The push rod is not in straight alignment with the cartridges and applicator housing.Based on the photos and information provided the broken glass is due to attempting to remove the push rod after use.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 162 units released for distribution in october, 2023.The instructions for use (ifu) supplied with this device states "during applicator assembly, the progel¿ push rod is designed to lock in to the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that after a video-assisted thoracoscopic surgery (vats) the user attempted to remove the push rod from the applicator after attempted use.This resulted a glass vial break and push rod becoming twisted.The product was used within 20 minutes of mixing peg and sterile water and the vial did not break when attempting to use the device.Another progel was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, progel vial broke after user attempted to remove push rod.Review of the photo finds that one of the glass cartridges is broken at the proximal end where the push rod is inserted.The push rod is not in straight alignment with the cartridges and applicator housing.Based on the photos and information provided the broken glass is due to attempting to remove the push rod after use.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in october, 2023.The instructions for use (ifu) supplied with this device states "during applicator assembly, the progel¿ push rod is designed to lock in to the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges." addendum: h11: this supplemental mdr is submitted to correct medical device manufacturer and unique identifier (udi).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PROGEL PLATINUM PLEURAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer (Section G)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18364361
Report Number1213643-2023-00512
Device Sequence Number20836796
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)250607(10)IRHW0022
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Catalogue NumberPGPS002
Device Lot NumberIRHW0022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown